Facial Hair

Unwanted and thick hair that grows in a woman's body, including the face, is called hirsutism. Most of us have facial hair, but it is too fine and light in color. But in hirsutism, facial hair is thick and can grow in the chin, cheeks, and forehead. The common causes include polycystic ovarian syndrome (PCOS), Cushing's disease, adrenal cancer, Minoxidil use, and taking anabolic steroids.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why do I have dark hair growing around my nipples, abdomen, and belly button?

Query: Hi doctor, I am a 19-year-old female. I am concerned about the hair growing around my nipples. I have hair growth on the abdomen and dark hair growth around the belly button. I also have a few stray hairs growing on the neck and chest. I keep on plucking it to avoid having it. I have hair growth on...  Read Full »


Dr. Saurabh Pandey

Answer: Hi, Welcome to icliniq.com. Hairs on the body of females occur in relation to many disorders. In 2 to 4% of cases, it occurs normally and it does not occur in relation to anything. Mostly, it is caused due to PCOS (polycystic ovarian syndrome). As your periods are normal without having pain during...  Read Full »

Does the intake of Isotretinoin result in increased facial hair?

Query: Hi doctor, I am female of 25 years old. My weight is 58 kg and height is 5'3". I am suffering from acne problem for the past 5 years. I tried many antibiotics. Now, I am on Isotretinoin for more than a month and it has really cleared my acne. But, my facial hair has increased. Will it become worse i...  Read Full »


Dr. Atishay Bukharia

Answer: Hi, Welcome to icliniq.com. Isotretinoin has no effect on facial hair. An increase in the facial hair can be attributed to either hormonal abnormality or topical steroid abuse. Isotretinoin must be continued in tapering doses for at least six months. You need to go for a hormonal evaluation...  Read Full »

Is acne, hair fall, facial hair, and back pain symptoms of PCOS?

Query: Hello doctor, I am a 22-year-old female who weighs about 95 kg. I want to ask you my doubt regarding PCOS. Symptoms like acne, hair fall, facial and breast hairs, sometimes clots in periods, though my periods are regular and with pains. At times I have severe lower back pain before periods and feel...  Read Full »


Dr. Priyadarshini Tripathy

Answer: Hi, Welcome to icliniq.com. Thanks for reaching out. Let me provide you some information regarding the symptoms related to PCOS (polycystic ovary syndrome). Not all symptoms occur in all women with PCOS. Some women may experience only one or two of these symptoms. Irregular or absent periods me...  Read Full »

Does Isotretinoin increase facial hair growth?

Query: Hi doctor, I am a 24 year old female. My height is 5'3" and weight 58 kg. I have started to use Isotretinoin 20 mg per day. I have been taking it for the past seven days. But, my facial hair has grown more all over my face. They are not dark, but noticeable. What to do? Should I continue the medici...  Read Full »


Dr. Rakesh Kumar Bahunuthula

Answer: Hi, Welcome to icliniq.com. Growth of facial hair is not a side effect of Isotretinoin. It could be due to factors such as racial, hormonal and irregular menses. You can continue Isotretinoin till your acne clears and then reduce it to a maintenance dose of 10 mg twice weekly or as needed. However,...  Read Full »

What could be the reason for symptoms like no period, hairfall, weight gain and facial hair growth?

Query: Hello doctor, I did not get my periods for the last one year. Now I got a lot of hair fall, increase in body weight, more hair growth in the face. I have thyroid and when checked before three months it was three times high than the normal. Now I am not able to go to any hospital. Please suggest.  Read Full »


Dr. Bhagyarekha Yattinamani

Answer: Hi, Welcome to icliniq.com. I want to know your age, height, weight, and medications you are on for thyroid. Review with your reports.  Read Full »

Please suggest solution to get rid of facial hairs, acne, and pores.

Query: Hello doctor, I am having facial hairs, acne and pores problem for the past five years. I have tried almost everything but have not had good results. I am currently using E-dox DT, Isotretinoin 10 mg. I have done a blood test.  Read Full »


Dr. Asmeet Kaur Sawhney

Answer: Hi, Welcome to icliniq.com. I have gone through your query and reviewed the attached photographs. (attachment removed to protect patient identity). I can understand your concern but your problem seems to be hormone related. I would recommend you to get these tests done: 1. Thyroid function test...  Read Full »

Does any supplement treat a patchy beard?

Query: Hello doctor, I am 22 years old. I have problems with my beard. My beard grows in patches, only in certain parts of my face. The remaining areas are clear without any facial hair. It makes me look awkward. Does any supplement encourage hair growth and solve my problem. Is that possible doctor?  Read Full »


Dr. Bharatesh Devendra Basti

Answer: Hello, Welcome to icliniq.com. Beard and mustache are said to be secondary sexual characters. Some people may not get the full area of beard distribution at a young age. The area and thickness of facial hair increases as you grow. Repeated shaving also increases the possibility of hair growth and...  Read Full »

Can high DHEA-S level in females cause facial hair?

Query: Hello doctor, My DHEA-S level is 482, which is quite high for a female. The test was done after more than 12 hours of fasting. Is it fine? The test was done as I have seven to eight thick facial hairs on my chin. About four years back, I visited a doctor for the same issue of facial hair. After c...  Read Full »


Dr. Shalini Patodiya

Answer: Hi, Welcome to icliniq.com. If your testosterone and dihydrotestosterone levels are normal, then this level is not of much significance. So, please send me your testosterone and DHT levels. Revert back with the details to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/derm...  Read Full »

How can I stop my body from producing excessive male hormones?

Query: Hi doctor, I have a sickle cell trait. I was diagnosed with pcos and pmdd. I got a colonoscopy done for chronic constipation. But, the report was inconclusive. My main concern is that, my body is producing lot of male hormones. Due to which, I have a lot of facial hair and have a deep voice. On a r...  Read Full »


Dr. Rohit Jain

Answer: Hi, Welcome to icliniq.com. I have gone through your reports (attachment removed to protect patient identity). You have multiple issues with your hormonal levels. I will provide some guidelines which you can proceed with: Your TSH (thyroid-stimulating hormone) is very low. This means you are ove...  Read Full »

What are the causes of unwanted hair growth on the upper lips and chin?

Query: Hello doctor, I am a 23 year old girl. I have unwanted hair on my upper lips and chin. My breast size is also small. Is there any medicine which will help in getting rid of these problems?  Read Full »


Dr. Swaraj S W

Answer: Hello, Welcome to icliniq.com. Do you have hair anywhere else say tummy, back, thighs, around the nipples? Do you have a lot of acne also along with your excess hair growth? Is there any family history of similar problems? Are your menstrual cycles normal? Are there any irregularities? Di...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.